Posted on: Monday, March 26, 2018 Vitamin K Dependent Coagulopathy Associated with Synthetic Cannabinoids (K2/Spice) Source: Illinois Department of Public Health
This is a follow-up to the IDPH memo sent March 23, 2018. IDPH has received reports of two
additional cases of severe bleeding due to a Vitamin K-dependent coagulopathy for a total of six cases reported since March 10, 2018. The cases live in three jurisdictions in the Chicago area
and two are related to each other. Individuals in the general population may be at risk.
An investigation of this outbreak is currently ongoing. To date, five cases for whom clinical
information is available report bleeding from multiple body sites and back pain. All six cases
reported using synthetic cannabinoids, also known as K2, synthetic marijuana, fake weed/legal
weed, spice, and genie, although many names are used. A common product used by the cases
has not yet been identified.